MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939406XS1
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Event description: ecn event description: i was advised that there was resistance again felt when withdrawing the safari wire which the physician described as having a 'catch' on the curve of the wire.Patient present at time of event?: yes.Patient complications: no patient complications.Additional information: complaint summary: it was reported that the guidewire became stuck.Procedure summary: the elective transcatheter aortic valve replacement (tavr) procedure was indicated for severe aortic stenosis.Vascular access was obtained via a right femoral artery access site.A safari2 small curve guidewire was positioned in the left ventricle.A non-bsc valve delivery system was advanced and the non-bsc valve was successfully implanted to treat the native aortic annulus.The physician pulled the safari2 guidewire back into the non-bsc valve delivery system, but felt resistance.The physician used a lot of force before the physician was finally able to pull the safari2 guidewire all of the way out of the non-bsc valve delivery system.Both the non-bsc valve delivery system and safari2 guidewire were removed from the patient the procedure was ended.Patient status: no patient complications were reported.
 
Additional Manufacturer Narrative
The device was not received at the time of this report; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the dfu, operational instructions, instructions for use: 10.To remove the guidewire from the treatment area: a catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.The safari2 guidewire is pulled back completely into the catheter.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The cure of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors impacted on the event as reported.The patient information was reported as unknown.If there is any further information received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm xsml crv; returned coiled and loose; and double-bagged within "zip-lock" style poly biohazard pouches.The valve delivery system that was used in the procedure was not returned with the guidewire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented offset/misaligned coil wraps scattered over the formed curve from the distal tip along with the large radius bend damage from 2.1cm to 3.3cm in the formed curve.The specimen also presented kink/bend damage at 31.2cm from the distal aspect of the formed curve.There was no mention of damage to the safair2 guidewire in the event details; therefore, the timing of the damage is unknown.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the dfu, operational instructions, instructions for use: 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.· the cure of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.Corrected data: section g3 was updated to reflect the year 2022, not 2023 as originally reported in the initial mdr submission.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16137363
Report Number2126666-2023-00004
Device Sequence Number20485762
Product Code DQX
UDI-Device Identifier08714729887614
UDI-Public08714729887614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberH74939406XS1
Device Catalogue Number39406XS
Device Lot Number7230081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer12/21/2023
12/21/2022
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/12/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown